MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918813
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "involved 76-year-old patient admitted to intensive care for encephalopathy in the context of acute renal failure.The brown hub of the distal line ruptured during care.The right femoral central venous line was inserted on (b)(6) 2025.No direct consequences, as the line was clamped immediately." the patient's current condition is reported as "stable".
 
Additional Manufacturer Narrative
Qn (b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer provided two photos for analysis.The photos show an extension line with the luer hub separated.The extension line is clamped, as the luer hub is no longer connected.The customer also returned one 4-lumen catheter for analysis.Signs of use, in the form of biological material, were observed on the catheter body and within the extension lines.Visual analysis of the distal extension line revealed that the brown luer hub had separated and was not returned.Visual examination of the separated hub to evaluate the nature of the break could not be performed as it was not returned for evaluation.The total length of the distal extension line from the juncture hub to the point of separation measured 96mm, which is longer than the reference specification of 79mm per catheter product drawing.This suggests that the extension line material that is recessed with the luer hub was present with no evidence of tearing.Additionally, the customer photo does not appear to show any remnants of the extension line extrusion in the separated hub.The distal extension line outer diameter measured 2.14mm, which is within the specification limits of 2.13mm - 2.21mm per distal extension line extrusion product drawing.The distal extension line inner diameter measured 1.4224mm, which is within the specification limits of 1.42mm - 1.50mm per distal extension line extrusion product drawing.A manual tug test confirmed that the other extension lines were secure to their luer hubs.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual analysis revealed the distal extension line had separated from the luer hub; however , the luer hub was not returned.The separation point on the extension line suggests the extension line material that is recessed within the luer hub was present, however, the nature of the break could not be confirmed without the separated hub returned.A device history record review was performed based and no relevant findings were identified.Based on the sample received and without the luer hub returned, the root cause cannot be determined.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21927839
Report Number3006425876-2025-00406
Device Sequence Number18305512
Product Code DQY
UDI-Device Identifier00801902102171
UDI-Public(01)00801902102171(11)240620(17)281130(10)71F24F0635(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918813
Device Catalogue NumberCS-15854-E
Device Lot Number71F24F0635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age76 YR
Patient SexUnknown